Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 82, NWS Tulsa, OK

May 20, 2018Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2018, 1:12 AM CDT for Osage County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2018, 1:12 AM CDT (06:12 UTC)
Expired
May 20, 2018, 2:00 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1717 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted.

968 
WUUS54 KTSA 200612
SVRTSA
OKC113-200700-
/O.NEW.KTSA.SV.W.0082.180520T0612Z-180520T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
112 AM CDT SUN MAY 20 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Osage County in northeastern Oklahoma...

* Until 200 AM CDT

* At 111 AM CDT, a severe thunderstorm was located 4 miles northwest
  of Burbank, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Shidler...                        Burbank...
  Grainola...                       Foraker...
  Southern Kaw Lake...              Webb City...
  Apperson...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3684 9640 3666 9679 3672 9692 3675 9689
      3675 9687 3674 9683 3676 9682 3677 9682
      3677 9679 3678 9679 3678 9675 3692 9675
      3696 9671
TIME...MOT...LOC 0611Z 224DEG 21KT 3673 9679 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
615 
WWUS54 KTSA 200634
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
134 AM CDT SUN MAY 20 2018

OKC113-200700-
/O.CON.KTSA.SV.W.0082.000000T0000Z-180520T0700Z/
Osage OK-
134 AM CDT SUN MAY 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTH CENTRAL OSAGE COUNTY...

At 134 AM CDT, a severe thunderstorm was located 3 miles south of
Shidler, moving northeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Shidler...                        Foraker...
Webb City...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3670 9671 3672 9675 3673 9674 3675 9674
      3674 9675 3675 9676 3676 9674 3676 9673
      3677 9673 3678 9674 3687 9666 3692 9662
      3684 9640
TIME...MOT...LOC 0634Z 232DEG 12KT 3674 9666 

HAIL...1.00IN
WIND...60MPH
 
$$

Lacy
386 
WWUS54 KTSA 200653
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
153 AM CDT SUN MAY 20 2018

OKC113-200702-
/O.EXP.KTSA.SV.W.0082.000000T0000Z-180520T0700Z/
Osage OK-
153 AM CDT SUN MAY 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY
WILL EXPIRE AT 200 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3670 9671 3672 9675 3673 9674 3675 9674
      3674 9675 3675 9676 3676 9674 3676 9673
      3677 9673 3678 9674 3687 9666 3692 9662
      3684 9640
TIME...MOT...LOC 0652Z 224DEG 21KT 3682 9657 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:00 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 20, 12:00 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1200 AM CDT Sun May 20 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Additional storm chances will increase at all sites later tonight
as an ongoing thunderstorm complex moves east northeast. Will
carry tempo groups at all sites into mid morning. Cigs to largely
remain VFR, but vsbys will fall into MVFR categories in
thunderstorms. Expect VFR conditions at all sites after 16z-18z.

&&

.PREV DISCUSSION... /Issued 928 PM CDT Sat May 19 2018/

..UPDATE...

DISCUSSION...
Convective lull ongoing across the forecast area at this time with
focus turning to widespread convection being maintained over SW OK
/ NW TX region. Low level flow is shown to remain steady with
while mid level flow remains rather meager with resultant
propagation vectors allowing any sustained convective complex to
push into eastern OK later tonight. The remnant outflow boundary
across NE OK has become more diffuse however it may also serve as
somewhat of a focus later tonight.

Updated forecast will increase precip chances across SE OK while
also maintaining rather high chances across NE OK. Severe weather
potential is expected to remain rather isolated with the outside
potential for a more organized complex to emerge into SE OK later
tonight. This potential seems rather low at this point but will
reflect the possibility in related graphics.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, May 19, 5:07 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
507 PM CDT Sat May 19 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
507 PM CDT Sat May 19 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Along Interstate 44 in northeast Oklahoma.
	ONSET...Through mid evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Primarily Eastern Oklahoma.
	ONSET...Ongoing...continuing into overnight hours.

DISCUSSION...
Severe storms across far northeast Oklahoma have recently
weakened and moved north into Kansas.  Additional storms
are developing across north central Oklahoma north of
a strong outflow boundary.  These storms will pose mainly
periodic chances of large hail as they spread eastward
across northeast Oklahoma.  Should any storm develop along
or south of the outflow boundary it would pose a more
substantial severe weather risk.

Through the late evening and overnight hours the focus
will be toward storms moving eastward across Oklahoma.
These storms may spread into eastern Oklahoma after 10 PM
and maintain some risk of severe weather, primarily with
locally damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will persist daily through next
week, however any severe weather risk looks to remain
isolated as winds aloft remain light.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 20, 12:58 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1258 AM CDT SUN MAY 20 2018

OKZ054-200630-
Osage OK-
1258 AM CDT SUN MAY 20 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
130 AM CDT...

At 1258 AM CDT, a strong thunderstorm was located 3 miles southwest
of Kaw City, moving northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Shidler...                        Burbank...
Foraker...                        Southern Kaw Lake...
Webb City...                      Apperson...

LAT...LON 3669 9703 3668 9694 3672 9692 3675 9689
      3675 9687 3674 9683 3676 9682 3677 9682
      3677 9679 3678 9679 3678 9675 3694 9675
      3686 9652 3660 9683 3668 9703
TIME...MOT...LOC 0558Z 206DEG 20KT 3671 9689

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 10:25 PM CDTSevere Thunderstorm WarningTSAOsage31 min
May 20, 12:58 AM CDTSpecial Weather StatementTSAKay32 min
May 20, 1:36 AM CDTSpecial Weather StatementTSAOsage24 min
May 20, 1:47 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 1:50 AM CDTSpecial Weather StatementTSAOsage25 min
May 20, 2:02 AM CDTSpecial Weather StatementTSAPittsburg28 min
May 20, 2:04 AM CDTSpecial Weather StatementTSAOsage26 min
May 20, 2:17 AM CDTSpecial Weather StatementTSAOkfuskee28 min
May 20, 2:36 AM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 20, 2:49 AM CDTSpecial Weather StatementTSALatimer26 min
May 20, 2:58 AM CDTSpecial Weather StatementTSAOkmulgee32 min
May 20, 3:19 AM CDTSpecial Weather StatementTSATulsa26 min
May 20, 3:23 AM CDTSpecial Weather StatementTSAWashington37 min
May 20, 3:28 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 20, 3:41 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner38 min
May 20, 3:48 AM CDTSpecial Weather StatementTSAMuskogee27 min
May 20, 4:00 AM CDTAreal Flood AdvisoryTSAOsage3 hr
May 20, 4:14 AM CDTSpecial Weather StatementTSACherokee, Mayes31 min
May 20, 4:18 AM CDTSpecial Weather StatementTSACraig, Nowata27 min
May 20, 4:40 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa35 min
May 20, 4:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa51 min
May 20, 5:21 AM CDTSpecial Weather StatementTSADelaware24 min
May 20, 8:17 AM CDTRiver Flood WarningTSAOttawa30 hr
May 20, 2:48 PM CDTSpecial Weather StatementTSAPushmataha42 min
May 20, 3:07 PM CDTSpecial Weather StatementTSAOttawa23 min
May 20, 3:38 PM CDTSpecial Weather StatementTSAOttawa37 min
May 20, 4:06 PM CDTSpecial Weather StatementTSAAdair24 min
May 20, 4:20 PM CDTSpecial Weather StatementTSADelaware25 min
May 20, 6:02 PM CDTSpecial Weather StatementTSAAdair43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.